Heavy Rain, Grant
- When
- September 4, 11:40 AM PST to 12:40 PM PST
- Where
- Grant County, 8 mi S of Kimberly
- Reported by
- Trained Spotter
- Coordinates
- 44.634, -119.630
Spotter reported 0.65 inch of rainfall in 1 hour.
An upper level low pressure area in southwest Oregon produced numerous thunderstorms across Central Oregon and Grant County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
An upper level low pressure area in southwest Oregon produced numerous thunderstorms across Central Oregon and Grant County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Sep 4, 10:23 AM PST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1123 AM PDT TUE SEP 4 2007
UPDATED AVIATION DISCUSSION
.DISCUSSION...WILL ISSUE A ZONE UPDATE SHORTLY TO ADDRESS CURRENT
TRENDS. NUMEROUS CONVECTIVE CELLS ARE OCCURRING ALONG A LINE FROM
THE HANFORD RESERVATION SOUTH-SOUTHWEST DOWN TO REDMOND AND WESTERN
DESCHUTES COUNTY. NONE OF THESE CELLS ARE PARTICULARLY LONG LIVED,
BUT MANY ARE PRODUCING A FEW LIGHTNING STRIKES. MAIN REASON FOR THE
UPDATE WAS TO INCREASE POPS EVERYWHERE, BUT ESPECIALLY FOR
SOUTHEASTERN PORTIONS OF THE FORECAST AREA. HAVE DECIDED TO
GENERALLY FOLLOW TRENDS AS INDICATED BY THE 12Z GFS WHERE QPF
AMOUNTS OVER THE SOUTHEAST MOUNTAINS WERE PROGGED TO BE NEAR 0.30
INCHES. FEEL THESE WIDESPREAD AMOUNTS MAY BE SOMEWHAT HIGH GIVEN THE
MORE CONVECTIVE NATURE OF THE CROSSING LOW, BUT LOCAL AMOUNTS UNDER
STRONGER STORMS COULD REACH IT.
KEPT THUNDERSTORM COVERAGE SIMILAR TO PREVIOUS FORECAST FOR THE
REMAINDER OF THE MORNING HOURS, BUT DID SHIFT FOCUS TO THE EASTERN
MOUNTAINS FOR THE AFTERNOON. THESE AREAS ARE GETTING SOME DECENT SUN
BREAKS THIS MORNING TO HELP FURTHER DESTABILIZE THE ATMOSPHERE.
UPPER LEVEL DYNAMICS (ESPECIALLY BULK SHEAR) COULD LEAD TO SOME
PARTICULARLY STRONG STORMS THIS AFTERNOON WITH WINDS AND HEAVY RAIN
BEING THE PRIMARY THREAT. JBONK
AVIATION...GENERALLY CONDITIONS WILL REMAIN VFR DURING THE NEXT 24
HOURS BUT WITH CONVECTION ACROSS THE AREA TODAY THERE WILL BE SOME
LOCAL MVFR CONDITIONS DUE TO THUNDERSTORMS. AREAS OF VISIBILITIES
OF 3-5 MILES IN SMOKE WILL BE POSSIBLE AT KRDM AND OVER PORTIONS OF
TWEB ROUTES 368 AND 366 OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 420 AM PDT TUE SEP 4 2007/
SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...UPPER LOW APPROACHING
THE PACIFIC NORTHWEST COAST EARLY THIS MORNING. PLENTY OF
INSTABILITY AHEAD OF THE LOW AS SEEN BY THE THUNDERSTORMS OVER
WESTERN WASHINGTON. CURRENTLY THE FORECAST AREA HAS MID AND HIGH
LEVEL CLOUDS OVERHEAD. AS THE LOW MOVES EAST SOUTHEAST TODAY EXPECT
SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE REGION. BEST
INSTABILITY FORECAST OVER EASTERN OREGON LATER TODAY AND THIS AREA
EXPECTED TO HAVE THE STRONGER THUNDERSTORMS. WESTERLY SURFACE WINDS
WILL INCREASE TODAY AS THE LOW MOVES INLAND AND HIGH TEMPS WILL BE
DOWN 5-10 DEGREES FROM YESTERDAY. UPPER LOW MOVES INTO IDAHO AND
NORTHERN NEVADA LATER TONIGHT AND WEDNESDAY. CLOUDS AND SHOWERS WILL
WRAP AROUND THE NORTHERN PORTION OF THE LOW BACK INTO EASTERN OREGON
SO HAVE MAINTAINED A CHANCE OF SHOWERS FROM WALLOWA COUNTY TO JOHN
DAY. REMAINDER OF THE FORECAST AREA SHOULD SEE CLEARING SKIES ON
WEDNESDAY AS WEAK UPPER RIDGE BUILDS IN. 94
LONG TERM...THURSDAY THROUGH MONDAY...NORTHWEST TO NORTH FLOW AHEAD
OF AN OFF SHORE RIDGE WILL PREVAIL THROUGH THE EXTENDED TIME FRAME.
THIS WILL KEEP THE PACIFIC NORTHWEST DRY WITH SLIGHTLY ABOVE NORMAL
TEMPERATURES IN EASTERN WASHINGTON AND OREGON. COONFIELD
FIRE WEATHER...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR MANY
ZONES AS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA. SEE
PDXRFWPDT FOR DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 83 58 84 57 / 40 10 10 0
ALW 83 60 84 60 / 40 10 10 0
PSC 86 57 88 54 / 40 10 0 0
YKM 83 55 86 53 / 40 10 0 0
HRI 84 56 84 55 / 40 10 0 0
ELN 77 56 80 55 / 50 10 0 0
RDM 76 45 80 43 / 50 30 10 0
LGD 80 55 81 51 / 50 40 20 10
GCD 79 53 81 48 / 50 30 20 10
DLS 81 60 83 59 / 40 10 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR ORZ630-632>635-
638.
WA...NONE.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
87HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE SEP 4 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-051145-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
500 AM PDT TUE SEP 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON,NORTH CENTRAL OREGON, CENTRAL OREGON,
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER
AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
RED FLAG WARNING
NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
LOW PRESSURE SYSTEM MOVING ACROSS THE REGION TODAY. AIRMASS IS UNSTABLE
AND THUNDERSTORMS ARE LIKELY TO DEVELOP. SEE PDXRFWPDT FOR DETAILS ON
THE RED FLAG WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL PROVIDE FAIR WEATHER INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Spotter reported 0.65 inch of rainfall in 1 hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55113.